Tim asked in HealthMental Health · 2 months ago

Anxiety Meds affecting my relationship?

Hello. Recently I started taking Lexapro for my anxiety. The same week I started taking those meds I started to gain a weird feeling towards my girlfriend (4 1/2 months together). Idk really how to describe it but its like I dont feel as much as I used to. Like the week before my heart melted whenever she said I was cute and all that. Now, since that week, I don't get as much of a reaction. I still always think about her and have fun being with her and can't imagine being with any other girl, but I just don't hold the same loving feeling I did literally a week before I took these meds. Now some of it is my anxiety telling me that I don't love her anymore, which I believe has gotten worse since taking these meds, and I've been letting it get to me. I have literally no loving attraction towards other girls, either. I'm getting off the meds and following my docs instructions for doing so, but do you think I feel this way because of my new meds? Some of the symptoms include mood swings and a lack of sexual drive. Thats another thing, I haven't felt much sexual desire since taking these meds, obviously a symptom. Just curious on what y'alls thoughts are on this. Thank you!

Here's an extended description on the Reddit post I posted on the same issue a week or so ago, if anyone is interested. https://www.reddit.com/r/relationship_advice/comme...

Thank you all for the help, happy holidays!

8 Answers

Relevance
  • 2 months ago
    Favorite Answer

    Look up the side effects online. You will find, and notice for yourself that medication makes your feelings numb. You do not feel anything, so you do not care. The problem is that she notices. Also you sex drive is affected. 

    Take it if for a while if you need to, and ask her to be patient, but try to get away from medication and onto natural remedies like vitamin B and ashwagandha as soon as you can. 

  • Lili
    Lv 7
    2 months ago

    Lexapro is an anti-depressant, and these drugs tend to even out emotions.  People are less reactive than they were. It's not that they feel "numb" -- they are just less emotional.

    And that's the point. That's why they are prescribed, so people aren't feeling so unhappy or jittery or fearful.

    If you'd like to try a more natural remedy, think about taking magnesium. It's been shown in medical studies to be very helpful with depression and anxiety. Most of us don't get enough.  Try 250 mg per day. You could see results in a few weeks.

    Don't take it if you have any kidney issues.  It doesn't have side effects beyond something of a laxative effect, though some people like that, so they can be more "regular".

  • 2 months ago

    Hi mates,

    I have also face the same kind of side effects when i was treated with such anxiety medicines so after realizing my situation and talking with my partner getting her support i opted to search for natural remedies for my anxiety and depression.

    Valerian, Lavandula august folia and Passion flower

    helps me a lot you can also go for aromatherapy.

    I compiled all my findings here http://healthfitnesspassion.com/natural-remedies-f...

    You can add to my list so Do comment o Which way you like to follow or followed to cope with your stress, anxiety or depression

  • T J
    Lv 6
    2 months ago

    Tell the Dr. about all of these things...Ask him to put you on Paxil.

  • How do you think about the answers? You can sign in to vote the answer.
  • garry
    Lv 5
    2 months ago

    its called , you want to have sex with her , you lamer .

  • 2 months ago

    maybe you should ask your doctor to change your meds

  • 2 months ago

    I'd imagine it's because you are not so needy and insecure.

  • Anonymous
    2 months ago

    Well if your meds were helping you I’d stay on them because eventually those feelings would go away. But there’s always new medications to try 

Still have questions? Get your answers by asking now.